[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.90.95. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 1973

Aspirin-Induced Abnormalities of Liver Function

Author Affiliations

USN; Philadelphia
From the Arthritis Clinic, Children's Hospital of Philadelphia (Drs. Athreya and Myers); Children's Seashore House, Atlantic City, NJ (Dr. Athreya), and the Department of Pediatrics, US Naval Hospital, Philadelphia (Dr. Gorske). Dr. Gorske is now with the US Naval Hospital, Long Beach, Calif.

Am J Dis Child. 1973;126(5):638-641. doi:10.1001/archpedi.1973.02110190510010
Abstract

A 10-year-old black girl with presumed rheumatoid arthritis and sickle thalassemia disease developed abnormalities of the prothrombin time and serum glutamic oxaloacetic transaminase (SGOT), serum glutamic pyruvic transaminase (SGPT), and alkaline phosphatase values on three occasions following aspirin therapy. These abnormalities developed at salicylate levels as low as 18 mg/100 ml and persisted for more than 60 days following discontinuation of the aspirin therapy.

×